Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have high cholesterol and triglycerides. On Pravastatin and Tricor 143? Also taking atenolol and hytrin. Side effects?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4499 Questions
Yes, I am a nurse, 40 yrs old..ex-ballplayer, 6'1'' 195lbs, with high cholesterol and triglycerides..MD has me on Pravastatin 20mg (wants to increase in to 40mg) and Tricor 143?mg..the side effects are killing me..I am tired all the time, nauseous, etc..I NEVER used to get sick, now it hits me hard 2-3 days every month or 2..I've started breaking the statin in half and taking the tricor every other day and I feel much better..then, I saw where I should take Tricor with food and did so for 3 days and Wham! sick as a dog again..I'm also on lisinopril/hctz 20/12.5mg in am, atenolol 20mg approx 2pm and hytrin 2mg at night..have begun cutting slightly back on those as well..the side effects for ALL 5! list my symptoms..thank you
Posted Sun, 29 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer:
Try changing the class of the drug...

Detailed Answer:
Hi friend,
Welcome to Health Care Magic

One thing at a time!
It is rather unfortunate, to have side effects / but drugs are often necessary in most instances...
Try stopping the statin
Keep Fibrate (Tricor) – it is the combination with statin that is most likely responsible for the efects... Fibrates are useful for Triglyceride and Cholesterol, especially the former...

Then, you can add 10 mg of Ezetimibe (Zetia) for cholesterol..

Later, if needed, you may add bile acid sequestrant like colestyramine (Questran), for cholesterol

Of course, life style changes – diet, exercise, weight reduction, stopping alcohol and tobacco – form the foudation... A good dietician will be of great help
You can step up lisiopril to 40 mg...
And hold Hytrin for the time being..
Keep HCTZ at same level – check the electrolytes
Atenolol is usually 25 mg (your note says 20?)

Take care     
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have high cholesterol and triglycerides. On Pravastatin and Tricor 143? Also taking atenolol and hytrin. Side effects? 3 hours later
Ok, thank you for the suggestions. I will print out the response and try to eventually, slowly make a change. Yes, the atenolol is 25 mg.
Answered by Dr. Anantharamakrishnan 2 hours later
Brief Answer:
Rest assured - all will be welll

Detailed Answer:

It is a question of time
Need to be tailored to the individual
You will be well

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor